Introduction: Finasteride is widely used in the treatment of benign prostatic hyperplasia and androgenetic alopecia. Persistent sexual adverse events in patients that withdraw the drug was poorly studied. Materials and methods: case report study of two clinical cases of post-finasteride syndrome.
Case 1: 27 year old male who, after 7 months of finasteride 1mg/day intake for androgenetic alopecia, began with erectile dysfunction, low libido, hypospermia, muscular hipotrophy and penile shrinking, in a persistent and progressive way although withdrawal of the drug. He was also evaluated by a psychiatrist.
Case 2: 23 year old male that after the intake of 1 pill of finasteride 1mg for androgenetic alopecia began with erectile dysfunction, low libido, hypospermia, less intense orgasms, asthenia, muscle pain and penile shrinking, in a persistent and progressive way although withdrawal of the drug. He is under psychiatric evaluation.
Results: Case 1: Hormonal profiles were normal, with a dihydrotestosterone of 192 pg/ml and the penile ultrasound showed an hyperechogenicity at the distal portion of the right corpus cavernosum. The genetic determination of the CAG triplets of the androgen receptor gene showed a value of 24 repetitions. Treatment with Tadalafil and vacuum therapy was effective, although not complete, but he didn't benefit from the 3 month application of Andractim®, with a posterior benefit from the application of HCG 6000 UI/week associated with Anastrozole 2mg/week, with normal hormonal controls.
Case 2: penile Doppler and hormonal profiles were normal. Treatment with Tadalafil was effective, although not complete. There was no adherence to other treatments.
Conclusion: post-finasteride syndrome is a little known entity with an unknown physiopathology, and is currently under study. Awareness should be promoted about the existence of this syndrome in order to give the best assistance to these patients until we have a better comprehension of this entity.